Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 10:11 AM EDT for 6 counties in Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2010, 10:11 AM EDT (14:11 UTC)
- Expired
- Aug 24, 2010, 4:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Bedford County, VA, City of Buena Vista, VA, City of Lexington, VA, City of Lynchburg, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 118 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 1:39 PM EDT | FLASH FLOOD | Lynchburg City, VA | CITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER WELL OVER 6 INCHES IN DEPTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 208 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
930
WGUS51 KRNK 241411
FFWRNK
VAC009-019-163-530-678-680-242015-
/O.NEW.KRNK.FF.W.0095.100824T1411Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1011 AM EDT TUE AUG 24 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF LYNCHBURG IN CENTRAL VIRGINIA
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
AMHERST COUNTY IN CENTRAL VIRGINIA
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 415 PM EDT TUESDAY.
* AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LARGE AND NEARLY STATIONARY CLUSTER OF
SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOWESVILLE...LEXINGTON CITY...VESUVIUS...ROCKBRIDGE BATHS...
GOSHEN...FAIRFIELD...CORNWALL...COLLIERSTOWN...BROWNSBURG...BELLS
VALLEY...ORONOCO...ALTO AND BUENA VISTA CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3807 7948 3802 7935 3788 7913 3780 7916
3780 7909 3777 7906 3772 7906 3770 7898
3756 7891 3755 7888 3749 7893 3750 7895
3736 7918 3737 7921 3742 7920 3738 7924
3752 7949 3766 7968 3775 7969
$$
WERT3 follow-up statements
559
WGUS71 KRNK 241536
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1136 AM EDT TUE AUG 24 2010
VAC009-019-163-530-678-680-242015-
/O.CON.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-
AMHERST VA-BEDFORD VA-ROCKBRIDGE VA-
1136 AM EDT TUE AUG 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR THE
CITY OF BUENA VISTA...THE CITY OF LEXINGTON...THE CITY OF
LYNCHBURG... ROCKBRIDGE...NORTHEASTERN BEDFORD AND AMHERST
COUNTIES...
AT 1128 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER PORTIONS OF THE WARNED AREA.
RADAR AND RAIN GAGE ESTIMATES INDICATE THAT 2 TO 3 INCHES OF RAIN
HAS FALLEN OVER THE PAST FEW HOURS IN PARTS OF NORTHEAST AMHERST
COUNTY. FLOODING IS POSSIBLE BETWEEN CLIFFORD AND NEW GLASGOW AND
TOWARD LOWESVILLE. STREAMS AFFECTED MAY INCLUDE THE BUFFALO
RIVER...PINEY RIVER...MAPLE RUN AND TURNER CREEK IN AMHERST COUNTY.
RAINFALL HAS BEEN MUCH LOWER IN ROCKBRIDGE COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLIFFORD...
LEXINGTON CITY...VESUVIUS...ROCKBRIDGE BATHS...GOSHEN...FAIRFIELD...
CORNWALL...COLLIERSTOWN...BROWNSBURG...BELLS VALLEY...ORONOCO...
LOWESVILLE...FORKS OF BUFFALO...ALTO AND BUENA VISTA CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3807 7948 3802 7935 3788 7913 3780 7916
3780 7909 3777 7906 3772 7906 3770 7898
3756 7891 3755 7888 3749 7893 3750 7895
3736 7918 3737 7921 3742 7920 3738 7924
3752 7949 3766 7968 3775 7969
$$
PC942
WGUS71 KRNK 241828
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT TUE AUG 24 2010
VAC163-530-678-241833-
/O.CAN.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-
228 PM EDT TUE AUG 24 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF BUENA
VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE COUNTY...
LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
3756 7891 3755 7888 3749 7893 3750 7896
3736 7918 3737 7921 3742 7920 3738 7924
3751 7948 3778 7923 3780 7917
$$
VAC009-019-680-242015-
/O.CON.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-AMHERST VA-BEDFORD VA-
228 PM EDT TUE AUG 24 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR THE
CITY OF LYNCHBURG... NORTHEASTERN BEDFORD AND AMHERST COUNTIES...
AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW LIGHT RAIN SHOWERS OVER PARTS OF AMHERST COUNTY AND THE CITY OF
LYNCHBURG. RUNOFF INTO STREAMS AND RIVERS WILL CONTINUE FOR THE NEXT
FEW HOURS OVER PARTS OF THE WARNED AREA MAINTAINING THE THREAT OF
FLOODING.
RADAR AND RAIN GAGES HAVE ESTIMATED PRECIPITATION AMOUNTS THAT
RANGE FROM 1 TO 3 INCHES ACROSS THE AREA WITH HEAVIEST AMOUNTS IN
THE SOUTHWEST PART OF LYNCHBURG AND IN NORTHEAST AMHERST COUNTY NEAR
THE TOWN OF NEW GLASGOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
3756 7891 3755 7888 3749 7893 3750 7896
3736 7918 3737 7921 3742 7920 3738 7924
3751 7948 3778 7923 3780 7917
$$
PC787
WGUS71 KRNK 242012
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE AUG 24 2010
VAC009-019-680-242019-
/O.EXP.KRNK.FF.W.0095.000000T0000Z-100824T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-AMHERST VA-BEDFORD VA-
412 PM EDT TUE AUG 24 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM EDT FOR THE CITY OF
LYNCHBURG... NORTHEASTERN BEDFORD AND AMHERST COUNTIES...
FLASH FLOODING IS NO LONGER EXPECTED IN THE WARNED AREA.
HOWEVER...HIGH WATER IS EXPECTED TO CONTINUE ALONG WITH SOME CLOSED
ROADS IN PARTS OF THE CITY OF LYNCHBURG.
LAT...LON 3780 7909 3777 7906 3772 7906 3770 7898
3756 7891 3755 7888 3749 7893 3750 7896
3736 7918 3737 7921 3742 7920 3738 7924
3751 7948 3778 7923 3780 7917
$$
DSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 9:53 AM EDT, 18 minutes earlier.
Area forecast discussion, Aug 24, 9:53 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT TUE AUG 24 2010 .SYNOPSIS... A STRONG UPPER LOW WILL PLAGUE THE REGION THROUGH TONIGHT. A COLD FRONT ENTERING THE OHIO VALLEY WILL PUSH THE SYSTEM TO THE COAST BY LATE WEDNESDAY. THIS COLD FRONT CROSSES THE CAROLINAS BY THURSDAY MORNING. A LARGE COOL AND DRY AREA OF HIGH PRESSURE COVERS THE EASTERN UNITED STATES INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... UPPER LOW CONTINUES TO DROP SOUTH ACROSS THE REGION TODAY. MADE A QUICK UPDATE TO INCREASE POPS ESPECIALLY ALONG THE NORTHERN BLUE RIDGE MOUNTAINS. USED A BLEND OF SREF AND CONTINUITY FOR POPS. SOME OF STORMS THIS AFTERNOON WILL CONTAIN HEAVY RAINS. WILL HAVE TO MONITOR FOR LOCAL FLOODING PROBLEMS. ELECTED TO MAKE SOME MINOR ADJUSTMENTS IN TEMPERATURES AND CLOUD COVER. COOLER HIGHS THIS AFTERNOON FROM THE UPPER 60S TO THE UPPER 70S. OUR AREA WILL REMAIN IN WEAK FLOW BETWEEN THE OFFSHORE LOW PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT. SHOWERS WILL GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK UPSLOPE FLOW MAY LINGER INTO THE OVERNIGHT. .PREVIOUS DISCUSSION... A COMPLEX UPPER LOW IS OVER THE MID ATLANTIC REGION. WATER VAPOR SHOWS TWO CENTERS OF ROTATION...ONE NEAR N.J. AND ANOTHER DROPPING SWWD INTO VA. DEEP CONVERGENCE ON THE SOUTH SIDE OF THE LOW DROPPING INTO VA HAS PRODUCED A PERSISTENT AREA OF SHOWERS/TSTMS WITH HEAVY RAINFALL. THIS AREA HAS CYCLED THROUGH AT LEAST 3 PERIODS OF HEAVIER CLUSTERS WITH CYCLONIC CIRCULATION...AND IS DOING SO AGAIN OVER CHARLOTTE/HALIFAX COUNTIES. MVMNT OF THIS FEATURE WILL TAKE IT OUT OF THE CWA BY ABOUT 11Z/700 AM. THERE ARE SOME DIFFERENCES IN THE MODELS WHAT HAPPENS WITH THE UPPER LOW AFTER THIS STRONG SHORT WAVE ROTATES SE OF THE CWA. I THOUGH THE GFS HAD A GOOD HANDLE ON THE 00Z/800 PM MONDAY POSITION...AND IT TAKES THE UPPER LOW INTO THE ERN CWA LATER TODAY. I SEE THE NEW 00Z ECMWF RUN ALSO DOES THIS. THE RESULT IS CONTINUED DEEPER CONVERGENCE OVER THE ERN CWA...BUT WITH A MORE STABLE AIRMASS. IN ADDITION...A DEEPER NORTHEAST TO EAST FLOW TRANSPORTS MOISTURE INTO THE MTNS...SO UPSLOPE INTO THE BLUE RIDGE WILL HELP GENERATE PRECIP THERE. END RESULT IS THAT I THINK THERE WILL BE GOOD COVERAGE OF SHOWERS TODAY...BUT LESS CHANCE OF TSTMS. I HAVE RAISED POPS CLOSER TO THE HIGHER MET GUIDANCE...AND HAVE LIKELY POPS FOR MOST OF VA AND SE WV. WITH THE EXPECTED CLOUDS AND RAIN...HIGH TEMPS WILL STRUGGLE TO RISE MUCH...EXCEPT THE FAR WESTERN MTNS WHERE THERE MAY BE SOME SUN. THE FORECAST AREA WILL BE IN WEAK FLOW BETWEEN THE OFF SHORE LOW PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT. SHOWERS WILL GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK UPSLOPE FLOW MAY LINGER PAST MIDNIGHT ALONG AND EAST OF THE BLUE RIDGE. FOG MAY BECOME WIDESPREAD...BUT CURRENT THINKING IS WE MAY HAVE MOSTLY STRATUS...SO HAVE NOT ADDED INTO THE GRIDS YET. TEMPERATURES WILL NOT DROP MUCH...SO HAVE KEPT LOWS MAINLY IN THE LOWER 60S. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... STACKED CLOSED UPPER LOW OPENS UP ON WEDNESDAY...WITH ONE FINAL DISTURBANCE SCRAPING THE EASTERN CWA WED MORNING BEFORE THE SYSTEM IS ABSORBED AND SHOVED EAST BY A GYRE OVER HUDSON BAY. DEEP SATURATED PROFILE TO 15KFT AT LYH ISNT GOING TO ALLOW MUCH SUNSHINE...PERHAPS NOT BREAKING UNTIL LATE DAY. THUS...STAYED A LITTLE COOLER THAN GUIDANCE THERE. LAST SHRTWV MAY ALSO GENERATE A FEW SHOWERS FIRST PART OF WEDNESDAY BEFORE THE EASTERLY COMPONENT IS ERASED...AS A COLD FRONT ENTERS THE OHIO VALLEY...RESULTING IN DOWNSLOPING WINDS BY LATE WEDNESDAY. GOOD DROP IN H85 TEMPS BEHIND THIS FRONT CONSIDERING THIS HOT SUMMER...WITH MID TO LOWER 50S DEWPOINTS ARRIVING WEST OF THE BLUE RIDGE AFTER ITS PASSAGE. ONLY EXPECTING A FEW SHOWERS AS IT CROSSES SE WEST VA WEDNESDAY NIGHT. HIGH PRESSURE BRIDGES INTO THE MIDDLE ATLANTIC THURSDAY AND THINKING THIS FRONT SHOULD EASILY CLEAR THE CWA. THUS...DID REMOVED POPS SAVE FOR NW NC WHERE SURFACE CONVERGENCE AND TRAPPED LLVL MOISTURE MAY LEAD TO A FEW SHWS. REFRESHING AIRMASS AND H85 TEMPS POTENTIALLY DROPPING TO THE SINGLE DIGITS THURSDAY NIGHT MEANS FORECASTING TEMPS A LITTLE BELOW GUIDANCE...EXCEPT ACROSS THE SOUTH WHERE DRIER AIR WILL BE LAST TO ARRIVE AND NE TO E WINDS WILL PREVENT DECOUPLING INTO FRIDAY MORNING. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE AT THE SFC AND ALOFT WILL KEEP OUR WEATHER DRY THIS PERIOD WITH SEASONAL OR SLIGHTLY ABOVE SEASONAL TEMPS. POSITION OF THE SFC HIGH TO OUR NORTH AND NORTHEAST INTO THE WEEKEND SHOULD ALLOW FOR A SLOWER MODERATION IN TEMPS WITH BUILDING 5H HGHTS FROM THE SOUTHWEST. THE GFS KEEPS THE HIGH SITUATED OVER THE REGION INTO THE MIDDLE OF NEXT WEEK SO ATTM...LOOKING AT A DRYING OUT PHASE TO THE END OF AUGUST. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... AS AN UPPER LOW SINKS SOUTHWARD INTO ERN VA TODAY...SHOWERS WILL INCREASE ACROSS THE REGION...AND AN EASTERLY LOW LEVEL FLOW WILL BRING IN PLENTIFUL LOW LEVEL MOISTURE. VARIABLE CIGS THIS MORNING IN THE HIGH MVFR/LOW VFR RANGE...OCNLY DROPPING TO LOW MVFR OR EVEN IFR. AS SHOWERS BECOME MORE WIDESPREAD...CIGS WILL LIKELY REMAIN MVFR ALL DAY. EXCEPTIONS MAY BE BLF AND DAN ON THE EDGE OF THE DEEPER MOISTURE. NUMEROUS SHOWERS WILL REMAIN IN THE AREA INTO THIS EVENING...THEN AS SHOWERS TAPER OFF THIS EVENING...CIGS/VBSYS ARE EXPECTED TO DROP IN FOG AND STRATUS AT ALL AIRPORTS...WITH EITHER LOW MVFR OR IFR CONDS LIKELY BY 25/06Z. THE UPPER LOW SHIFTS EASTWARD WED ALLOWING A MORE WESTERLY TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL BE IMPROVING BACK TO VFR FROM WEST TO EAST DURING THE DAY. A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE WEATHER VFR THROUGH EARLY NEXT WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH/WP NEAR TERM...JH/KK SHORT TERM...KM LONG TERM...WP AVIATION...JH/JJ
Hazardous weather outlook, Aug 24, 6:39 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 639 AM EDT TUE AUG 24 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-251045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 639 AM EDT TUE AUG 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:43 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Buckingham, City of Buena Vista, City of Lynchburg | 62 min |
| Aug 23, 8:50 PM EDT | Special Weather Statement | RNK | City of Roanoke | 55 min |
| Aug 23, 9:38 PM EDT | Flash Flood Warning | RNK | Bedford, Campbell, City of Lynchburg | 3 hr |
| Aug 23, 9:59 PM EDT | Special Weather Statement | RNK | Bedford | 61 min |
| Aug 23, 10:56 PM EDT | Special Weather Statement | RNK | Pittsylvania | 64 min |
| Aug 23, 11:30 PM EDT | Flash Flood Warning | RNK | Pittsylvania | 3 hr |
| Aug 23, 11:51 PM EDT | Special Weather Statement | RNK | Halifax, Pittsylvania, City of Danville | 54 min |
| Aug 24, 12:46 AM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 4 hr |
| Aug 24, 12:53 AM EDT | Special Weather Statement | RNK | City of Danville | 52 min |
| Aug 24, 3:30 AM EDT | Special Weather Statement | RNK | Charlotte | 45 min |
| Aug 24, 4:10 AM EDT | Flash Flood Warning | RNK | Charlotte, Halifax | 5 hr |
| Aug 24, 11:05 AM EDT | Special Weather Statement | RNK | Campbell | 55 min |
| Aug 24, 12:08 PM EDT | Special Weather Statement | RNK | Bedford, Campbell, City of Roanoke | 52 min |
| Aug 24, 12:37 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Aug 24, 1:08 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 52 min |
| Aug 24, 2:09 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 3 hr |
| Aug 24, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 62 min |
| Aug 24, 4:15 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 4 hr |
| Aug 24, 4:24 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.